DSpace DSpace UPC
 Català   Castellano   English  

E-prints UPC >
Altres >
Enviament des de DRAC >

Empreu aquest identificador per citar o enllaçar aquest ítem: http://hdl.handle.net/2117/11444

Ítem no disponible en accés obert per política de l'editorial

Arxiu Descripció MidaFormat
JMC.2010.pdf398,58 kBAdobe PDF Accés restringit

Citació: Martí-Farré, J.; Padró, C. On secret sharing schemes, matroids and polymatroids. "Journal of mathematical cryptology", Octubre 2010, vol. 4, núm. 2, p. 95-120.
Títol: On secret sharing schemes, matroids and polymatroids
Autor: Martí Farré, Jaume Veure Producció científica UPC; Padró Laimon, Carles Veure Producció científica UPC
Data: oct-2010
Tipus de document: Article
Resum: The complexity of a secret sharing scheme is defined as the ratio between the maximum length of the shares and the length of the secret. The optimization of this parameter for general access structures is an important and very difficult open problem in secret sharing. We explore in this paper the connections of this open problem with matroids and polymatroids. Matroid ports were introduced by Lehman in 1964. A forbidden minor characterization of matroid ports was given by Seymour in 1976. These results precede the invention of secret sharing by Shamir in 1979. Important connections between ideal secret sharing schemes and matroids were discovered by Brickell and Davenport in 1991. Their results can be restated as follows: every ideal secret sharing scheme defines a matroid, and its access structure is a port of that matroid. Our main result is a lower bound on the optimal complexity of access structures that are not matroid ports. Namely, by using the aforementioned characterization of matroid ports by Seymour, we generalize the result by Brickell and Davenport by proving that, if the length of every share in a secret sharing scheme is less than 3/2 times the length of the secret, then its access structure is a matroid port. This generalizes and explains a phenomenon that was observed in several families of access structures. In addition, we introduce a new parameter to represent the best lower bound on the optimal complexity that can be obtained by taking into account that the joint Shannon entropies of a set of random variables define a polymatroid. We prove that every bound that is obtained by this technique for an access structure applies to its dual as well. Finally, we present a construction of linear secret sharing schemes for the ports of the Vamos and the non-Desargues matroids. In this way new upper bounds on their optimal complexity are obtained, which are a contribution on the search of access structures whose optimal complexity lies between 1 and 3/2.
ISSN: 1862-2976
URI: http://hdl.handle.net/2117/11444
DOI: 10.1515/JMC.2010.004
Versió de l'editor: http://www.reference-global.com/doi/abs/10.1515/JMC.2010.004
Apareix a les col·leccions:Altres. Enviament des de DRAC
MAK - Matemàtica Aplicada a la Criptografia. Articles de revista
Departaments de Matemàtica Aplicada. Articles de revista
Comparteix:


Stats Mostra les estadístiques d'aquest ítem

SFX Query

Tots els drets reservats. Aquesta obra està protegida pels drets de propietat intel·lectual i industrial corresponents. Sense perjudici de les exempcions legals existents, queda prohibida la seva reproducció, distribució, comunicació pública o transformació sense l'autorització del titular dels drets.

Per a qualsevol ús que se'n vulgui fer no previst a la llei, dirigiu-vos a: sepi.bupc@upc.edu

 

Valid XHTML 1.0! Programari DSpace Copyright © 2002-2004 MIT and Hewlett-Packard Comentaris
Universitat Politècnica de Catalunya. Servei de Biblioteques, Publicacions i Arxius